Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 308, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 28, 2004, 2:49 PM CDT for Haywood County, Tipton County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 2:49 PM CDT (19:49 UTC)
- Expired
- Aug 28, 2004, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Haywood County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 281949 SVRMEM TNC075-167-282030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 249 PM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 330 PM CDT * AT 249 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF STANTON...MOVING EAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 330 PM CDT INCLUDE... STANTON... BROWNSVILLE... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3561 8964 3542 8958 3548 8919 3572 8928 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:42 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 28, 2:42 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 242 PM CDT SAT AUG 28 2004 .DISCUSSION... SHOWERS AND THUNDERSTORMS ARE COVERING A LARGE PART OF THE FORECAST AREA THIS AFTERNOON. WHILE AN ISOLATED SEVERE APPEARS TO BE POSSIBLE MOST OF THE ISSUES WITH THESE STORMS WILL BE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE FLASH FLOODING. THE COLD FRONT IS MOVING THROUGH WESTERN ARKANSAS THIS AFTERNOON AND SHOULD MOVE THROUGH OUR FORECAST AREA SUNDAY. EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE AHEAD OF THE FRONT TONIGHT AND SUNDAY. THE FRONT WILL BE OUT OF THE FORECAST AREA BY SUNDAY NIGHT BUT THERE STILL MAY BE SOME RAIN OUR SOUTHEAST COUNTIES AFTER 00Z SO ADDED SLIGHT CHANCE POPS FOR THE EVENING HOURS. BY MONDAY DRY WEATHER RETURNS AND SHOULD REMAIN OVER THE REGION FOR MUCH OF NEXT WEEK. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 28, 2:08 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 208 PM CDT SAT AUG 28 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-291100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 208 PM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE MID SOUTH REGION. THERE IS A SLIGHT RISK OVER SEVERE THUNDERSTORMS OVER EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. SOME STORMS THAT DEVELOP WILL MOVE SLOWLY AND MAY REDEVELOP OVER THE SAME AREAS. LOCALLY HEAVY RAIN WILL BE POSSIBLE CAUSING POTENTIAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN... A SLOW MOVING COLD FRONT WILL MOVE INTO THE MID SOUTH SUNDAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT AS IT MOVES SOUTHWARD. THE ADDITIONAL RAINFALL COULD CAUSE FLOODING PROBLEMS ON SUNDAY. RAINFALL WILL END BY SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS EAST ARKANSAS AND THE MISSOURI BOOTHEEL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 28, 2:11 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 211 PM CDT SAT AUG 28 2004 TNZ049-050-088-089-281945- FAYETTE TN-HAYWOOD TN-SHELBY TN-TIPTON TN- 211 PM CDT SAT AUG 28 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF BRIGHTON TO SOUTHEAST MEMPHIS AT 211 PM CDT...MOVING NORTHEAST AT 15 MPH. WINDS GUSTS IN EXCESS OF 40 MPH ALONG WITH INTENSE CLOUD TO GROUND LIGHTNING CAN BE EXPECTED AS THIS LINE MOVES THROUGH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES...INCLUDING THE CITIES OF BARTLETT...COLLIERVILLE...COVINGTON AND GERMANTOWN... SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:10 PM CDT | Tornado Warning | MEG | Lake, Obion | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.